Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 284, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 28, 2011, 6:22 PM EDT for Berkeley County, Dorchester County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2011, 6:22 PM EDT (22:22 UTC)
- Expired
- Sep 28, 2011, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:32 PM EDT | TSTM WND DMG | 7 Wsw Cross, SC | LAW ENFORCEMENT REPORTED TREES DOWN ON POWERLINES NEAR THE INTERSECTION OF HIGHWAY 311 AND POPLAR HILL DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 1855 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194
WUUS52 KCHS 282222
SVRCHS
SCC015-035-282315-
/O.NEW.KCHS.SV.W.0284.110928T2222Z-110928T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT WED SEP 28 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 715 PM EDT
* AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF EASTERN LAKE MARION TO DORCHESTER...MOVING EAST AT 30
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
DORCHESTER...RIDGEVILLE...EASTERN LAKE MARION...EADYTOWN...CROSS...
NORTHERN LAKE MOULTRIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3303 7981 3310 8044 3327 8039 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013 3351 8005 3350 7996
3344 7986 3341 7985 3338 7979 3334 7976
3332 7972
TIME...MOT...LOC 2222Z 274DEG 26KT 3337 8029 3313 8038
$$3 follow-up statements
467
WWUS52 KCHS 282239
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT WED SEP 28 2011
SCC035-282250-
/O.CAN.KCHS.SV.W.0284.000000T0000Z-110928T2315Z/
DORCHESTER SC-
639 PM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DORCHESTER COUNTY HAS
BEEN CANCELLED...
LAT...LON 3303 7981 3308 8023 3315 8032 3318 8029
3320 8033 3325 8035 3327 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013 3350 7996 3332 7972
TIME...MOT...LOC 2240Z 274DEG 26KT 3336 8013 3312 8023
$$
SCC015-282315-
/O.CON.KCHS.SV.W.0284.000000T0000Z-110928T2315Z/
BERKELEY SC-
639 PM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR BERKELEY COUNTY...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
PRIOLEAU TO PRINGLETOWN...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...HUGER...
MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3303 7981 3308 8023 3315 8032 3318 8029
3320 8033 3325 8035 3327 8037 3328 8035
3327 8030 3330 8026 3344 8023 3346 8015
3348 8016 3350 8013 3350 7996 3332 7972
TIME...MOT...LOC 2240Z 274DEG 26KT 3336 8013 3312 8023
$$264
WWUS52 KCHS 282255
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
655 PM EDT WED SEP 28 2011
SCC015-282315-
/O.CON.KCHS.SV.W.0284.000000T0000Z-110928T2315Z/
BERKELEY SC-
655 PM EDT WED SEP 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR BERKELEY COUNTY...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
EADYTOWN TO MURRAYSVILLE...MOVING EAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF
60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BONNEAU...
BONNEAU BEACH...CROSS...EADYTOWN...EASTERN LAKE MARION...HUGER...
MONCKS CORNER...NORTHERN LAKE MOULTRIE...OLD SANTEE CANAL STATE
PARK...PINOPOLIS...SAINT STEPHEN AND SOUTHERN LAKE MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON LAKE MOULTRIE...PREPARE FOR THE RAPID ONSET OF DANGEROUS
THUNDERSTORM CONDITIONS WHICH CAN RAPIDLY CAPSIZE AND SINK A BOAT.
LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE ON THE LAKE. REMEMBER...
LIGHTNING CAN STRIKE 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU
CAN HEAR THUNDER...YOU ARE WITHIN STRIKING DISTANCE. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3303 7981 3309 8023 3319 8027 3330 8026
3344 8023 3346 8015 3348 8016 3350 8013
3350 7996 3332 7972
TIME...MOT...LOC 2256Z 269DEG 25KT 3339 8007 3318 8015
$$428
WWUS52 KCHS 282305
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
705 PM EDT WED SEP 28 2011
SCC015-282316-
/O.EXP.KCHS.SV.W.0284.000000T0000Z-110928T2315Z/
BERKELEY SC-
705 PM EDT WED SEP 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR BERKELEY COUNTY WILL EXPIRE AT
715 PM EDT...
AT 706 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3303 7981 3309 8023 3319 8027 3330 8026
3344 8023 3346 8015 3348 8016 3350 8013
3350 7996 3332 7972
TIME...MOT...LOC 2306Z 269DEG 25KT 3339 7999 3318 8007
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 4:14 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 28, 4:14 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 414 PM EDT WED SEP 28 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL MOVE OFFSHORE LATE TONIGHT INTO EARLY SATURDAY...WITH A STRONG COLD FRONT THEN EXPECTED TO MOVE THROUGH FRIDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL THEN PROVIDE A COOLER AND DRIER AIR MASS THIS WEEKEND INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... CONVECTION HAS INITIATED AND MAINLY FAVORS AREAS CLOSER TO THE SC MIDLANDS AND THE NE CORNER OF THE FORECAST AREA ACROSS EASTERN CHARLESTON COUNTY. I HAVE ADJUSTED POPS ACCORDINGLY AND HAVE THE HIGHEST POPS FURTHER INLAND ACROSS THE SC ZONES CLOSEST TO THE ONGOING STORM ACTIVITY. THE BOUNDARY THAT HAS REMAINED DRAPED ACROSS THE DEEP SOUTH...WESTERN CAROLINAS...AND NE INTO THE CENTRAL PA HAS FINALLY STARTED TO PUSH EASTWARD THIS AFTERNOON. DEWPOINTS ARE NOW IN THE 50S ACROSS N GA AND THE UPSTATE AND THIS DRIER AIR WILL CONTINUE TO WORK ITS WAY INTO THE REGION THROUGH THE OVERNIGHT. THE LARGE CLOSED UPPER LOW POSITIONED NW OF THE FORECAST AREA HAS SHOWN SOME EASTWARD DRIFT THE LAST FEW HOURS AND WILL CONTINUE TO MOVE EASTWARD THROUGH THURSDAY MORNING AS A SHARP H5 TROF DIVES ACROSS THE N PLAINS AND UPPER MIDWEST. THIS WILL HELP DRIVE THE SURFACE MOISTURE BOUNDARY/WEAK SURFACE TROF OFFSHORE THROUGH THURSDAY MORNING. I THINK THE MAIN ACTION FROM A POP STANDPOINT WILL BE THE SHOWERS AND STORMS THAT ARE GOING ON NOW. AN AREA OF PRECIP AND THUNDERSTORMS CURRENTLY OVER THE GULF COAST LOOKS LIKE IT WILL REMAIN SOUTH OF THE FORECAST AREA AS IT MOVES EASTWARD ACROSS N FL THROUGH THURSDAY MORNING. WILL FEATURE JUST SLIGHT CHANCE TO CHANCE POPS FOR THROUGH THE EVENING...SHIFTING OFFSHORE THROUGH THURSDAY MORNING. ONE MORE MILD NIGHT ON TAP WITH UPPER 60S TO NEAR 70 NEAR THE BEACHES...AND AS LOW AS THE MID 60S FURTHER INLAND. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... THE PERSISTENT UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL QUICKLY OPEN UP INTO A TROUGH AND BECOME ABSORBED BY AN EVEN STRONGER UPPER LEVEL LOW DROPPING SOUTHEAST OUT OF THE UPPER MISSISSIPPI VALLEY ON THURSDAY. AT THE SURFACE...A WEAK TROUGH/DEW POINT BOUNDARY WILL CONTINUE TO SHIFT OFF THE COAST IN THE MORNING...WITH DRIER AIR OVERSPREADING THE AREA IN ITS WAKE. THE BULK OF THE PRECIPITATION APPEARS TO BE OFF THE COAST THURSDAY MORNING AND WITH THE DRIER AIR WORKING INTO THE AREA AS THE DAY PROGRESSES PLAN TO MAINTAIN A DRY FORECAST. A GOOD AMOUNT OF SUNSHINE DURING THE DAY COMBINED WITH A DOWNSLOPE WIND COMPONENT ALOFT WILL MAINTAIN ABOVE NORMAL TEMPERATURES...WITH HIGHS FORECAST TO BE IN THE UPPER 80S ACROSS THE AREA AWAY FROM THE IMMEDIATE COAST. NEAR NORMAL LOW TEMPERATURES IN THE LOWER TO MID 60S ARE EXPECTED THURSDAY NIGHT. SHORT WAVE ENERGY ROTATING AROUND THE BASE OF A CLOSED UPPER LEVEL LOW WILL PASS NORTH OF THE REGION ON FRIDAY...PUSHING A STRONG COLD FRONT ACROSS THE AREA FRIDAY AFTERNOON AND OFFSHORE FRIDAY EVENING. STRONGER FORCING IN ASSOCIATION WITH THE SHORT WAVE TO THE NORTH AND SLIGHTLY BETTER MOISTURE COULD RESULT IN SOME SPRINKLES OR LIGHT SHOWERS FRIDAY AFTERNOON ACROSS THE CHARLESTON TRI-COUNTY AREA...BUT OVERALL THE LACK OF DEEP MOISTURE SHOULD MAKE IT A DRY FRONTAL PASSAGE. SOME COMPRESSIONAL HEATING AHEAD OF THE FRONT SHOULD KEEP HIGH TEMPERATURES WELL INTO THE MID AND UPPER 80S ACROSS THE AREA FOR ONE LAST DAY. VERY STRONG COLD AIR ADVECTION WILL DEVELOP IN WAKE OF THE COLD FRONT FRIDAY NIGHT...ALLOWING TEMPERATURES TO FALL INTO THE LOWER 50S IN MOST AREAS AWAY FROM THE COAST WITHIN A COUPLED NORTHWEST FLOW. A CLOSED UPPER LEVEL LOW WILL LIFT NORTHEAST ALONG THE MID-ATLANTIC COAST ON SATURDAY AS CANADIAN HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST. HIGH TEMPERATURES WILL BE WELL BELOW NORMAL ON SATURDAY GIVEN THE MAGNITUDE OF COLD AIR ADVECTION TAKING PLACE ALOFT WITH LOW LEVEL THICKNESS VALUES ONLY SUPPORTING HIGHS AROUND 70 OR IN THE LOWER 70S. HOWEVER...GIVING SOME CONSIDERATION TO THE DOWNSLOPE FLOW ALOFT IN CONJUNCTION WITH SUNNY SKIES...THE FORECAST WILL INDICATE HIGHS GENERALLY IN THE MID 70S. LAKE WINDS...A LAKE WIND ADVISORY WILL LIKELY BE NEEDED ON FRIDAY NIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. RELATIVELY WARM LAKE WATER TEMPERATURES AND STRONG COLD AIR ADVECTION ALOFT WILL RESULT IN VERY FAVORABLE MIXING PROFILES OVER THE LAKE...WHICH SHOULD HELP MIX MUCH OF THE 25-30 KT LOW LEVEL WINDS DOWN TO THE LAKE SURFACE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ANOTHER STRONG SHORTWAVE TROUGH IS PROGGED TO DIG THROUGH THE BASE OF THE LONGWAVE TROUGH SUNDAY. THIS SHORTWAVE COULD PRODUCE SOME CLOUDS BUT THE AIRMASS SHOULD REMAIN TOO DRY TO SUPPORT MEASURABLE PRECIPITATION. OTHERWISE...HIGH PRESSURE WILL REMAIN ANCHORED OVER THE REGION WITH A COOL DRY AIRMASS AT LEAST THROUGH EARLY NEXT WEEK. LATE IN THE FORECAST PERIOD...AS THE HIGH SHIFTS EAST THE FLOW COULD TURN ONSHORE...MODIFYING THE AIRMASS AND PROMOTING A SLIGHTLY GREATER CHANCE FOR A FEW SHOWERS TO PUSH ONSHORE. HOWEVER...THROUGH WEDNESDAY POPS REMAIN BELOW 15 PERCENT WITH NO EXPLICIT MENTION OF PRECIPITATION THROUGH MIDWEEK. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... THE FIRST 6-12 HOURS OF THE AVIATION FORECASTS DEPENDS HEAVILY ON THUNDERSTORM DEVELOP ACROSS THE AREA. IT APPEARS STORMS WILL REMAIN AWAY FROM KSAV AND ONE SHOWER HAS ALREADY QUICKLY PASSED OVER KCHS. WILL CONTINUE JUST A CB MENTION AT BOTH SITES INTO THE EVENING HOURS. OVERNIGHT...EXPECT ANY LINGERING SHOWERS AND STORMS TO DISSIPATE THROUGH THE EARLY MORNING HOURS. MODEL AND STATISTICAL GUIDANCE GIVES SOME DEGREE OF CIG AND VSBY RESTRICTIONS THURSDAY MORNING...MAINLY AT KSAV. I HAVE OPTED TO LEAVE OUT FOR NOW AS VSBYS COULD BE DEPENDENT ON AFTERNOON THUNDERSTORM ACTIVITY AND RESULTING RAINFALL. ON THURSDAY...DRIER AIR WILL BEGIN TO FILTER INTO THE REGION. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL. && .MARINE... TONIGHT...THE WEAK SURFACE TROF THAT HAS BEEN NEARLY STATIONARY JUST INLAND FOR THE PAST FEW DAYS WILL MOVE OFFSHORE AND OVER THE LOCAL WATERS. THE PRESSURE GRADIENT DOES STRENGTHEN A BIT AND WINDS WILL BE S TO SW AROUND 10 KTS WITHIN 20 NM...AND 10 TO 15 KTS IN THE OUTER WATERS. SEAS ARE CURRENTLY 2 TO 3 FEET IN THE FORM OF A 9 TO 10 SECOND SWELL. THIS WILL CONTINUE...IF NOT DECREASE SLIGHTLY...THROUGH THURSDAY MORNING. OVERALL CONDITIONS WILL REMAIN BELOW SCA CRITERIA. FRIDAY THROUGH MONDAY...A SOUTH/SOUTHWEST FLOW WILL PREVAIL FRIDAY WITH SPEEDS GENERALLY 15 KT OR LESS AND SEAS OF 2-3 FT. A STRONG COLD FRONT WILL PUSH OFFSHORE FRIDAY EVENING...SHIFTING WINDS NORTHWEST AND EVENTUALLY NORTH. STRONG COLD AIR ADVECTION IN WAKE OF THE FRONT WILL LIKELY SUPPORT SMALL CRAFT ADVISORY WINDS AND POSSIBLY SEAS OVER MOST OF THE COASTAL WATERS AT TIMES THROUGH THE WEEKEND. ALTHOUGH WINDS COULD DIMINISH A BIT EARLY NEXT WEEK...A FAVORABLE FETCH WITHIN A NORTHEAST FLOW COULD KEEP SEAS ELEVATED. RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED FOR ALL BEACHES FOR THE REMAINDER OF TODAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES...COMBINED WITH A PERSISTENT 3 FT SWELL AROUND 9 SECONDS. && .TIDES/COASTAL FLOODING... ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && BSH/JAQ
Hazardous weather outlook, Sep 28, 4:22 PM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 422 PM EDT WED SEP 28 2011 GAZ117-119-139-141-SCZ048>051-291000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 422 PM EDT WED SEP 28 2011 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MUCH OF TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...MAINLY INTO THIS EVENING...AND BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA. ADDITIONAL COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. SCZ045-291000- INLAND BERKELEY- 422 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MUCH OF TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...MAINLY INTO THIS EVENING...AND BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LAKE WINDS...WINDS WILL INCREASE FROM THE NORTHWEST FRIDAY NIGHT FOLLOWING THE PASSAGE OF A STRONG COLD FRONT...AND A LAKE WIND ADVISORY FOR LAKE MOULTRIE WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052- 291000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- TIDAL BERKELEY- 422 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MUCH OF TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...MAINLY INTO THIS EVENING...AND BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. AMZ330-350-352-354-370-374-291000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM 20 NM TO 40 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 422 PM EDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED THUNDERSTORMS WILL AFFECT THE AREA THROUGH MUCH OF TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...AND BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 28, 3:27 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT WED SEP 28 2011
SCZ045-050-282015-
CHARLESTON-INLAND BERKELEY-
327 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 415 PM EDT...
AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DUNES WEST...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...CAPERS INLET...
GARRIS LANDING...HAMPTON PLANTATION STATE PARK...LIGHTHOUSE ISLAND...
MCCLELLANVILLE...MOUNT PLEASANT REGIONAL AIRPORT...PRICE INLET AND
SANTEE COASTAL RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3314 7926 3308 7933 3300 7936 3299 7950
3303 7952 3301 7955 3299 7954 3301 7955
3301 7957 3294 7961 3294 7957 3297 7955
3290 7957 3281 7977 3297 7985 3306 7985
3325 7948 3316 7935
TIME...MOT...LOC 1928Z 262DEG 17KT 3297 7975Special weather statement, Sep 28, 4:02 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
402 PM EDT WED SEP 28 2011
GAZ088-SCZ040-282030-
ALLENDALE-SCREVEN-
402 PM EDT WED SEP 28 2011
...GUSTY WINDS WITH SHOWERS AND THUNDERSTORMS WILL IMPACT PORTIONS
OF SCREVEN AND ALLENDALE COUNTIES THROUGH 430 PM EDT...
AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES
NORTH OF MILLETT TO MILLETT...MOVING EAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...MARTIN...MILLETT AND SEIGLING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ALTHOUGH LITTLE OR NO LIGHTNING IS OCCURRING...THIS STORM IS CAPABLE
OF PRODUCING GUSTY WINDS WHICH MAY BLOW OVER TENTS...OUTDOOR
FURNITURE...AND HANGING OBJECTS. IF TIME PERMITS SECURE VULNERABLE
OBJECTS AND GO INSIDE A STURDY SHELTER.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3302 8159 3304 8157 3305 8157 3308 8162
3310 8162 3316 8154 3311 8136 3312 8123
3287 8133 3299 8163
TIME...MOT...LOC 2002Z 277DEG 20KT 3316 8150 3304 8158Special weather statement, Sep 28, 4:12 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT WED SEP 28 2011
SCZ045-050-282100-
CHARLESTON-INLAND BERKELEY-
412 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 500 PM EDT...
AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TIBWIN TO GARRIS
LANDING...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...BULL ISLAND...CAPE ISLAND...CAPE ROMAIN...GARRIS LANDING...
HAMPTON PLANTATION STATE PARK...LIGHTHOUSE ISLAND...MCCLELLANVILLE
AND SANTEE COASTAL RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3299 7954 3298 7954 3300 7954 3301 7957
3294 7961 3294 7957 3297 7955 3290 7957
3286 7974 3317 7967 3326 7954 3324 7945
3316 7935 3314 7926
TIME...MOT...LOC 2013Z 243DEG 10KT 3313 7951 3295 7965Special weather statement, Sep 28, 4:14 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT WED SEP 28 2011
SCZ040-282045-
ALLENDALE-
414 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 445 PM EDT...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR AVERILL...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...FAIRFAX...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3316 8154 3311 8136 3312 8119 3306 8112
3305 8110 3303 8108 3296 8120 3293 8124
3291 8133 3298 8150 3301 8149 3306 8158
3312 8159
TIME...MOT...LOC 2015Z 266DEG 19KT 3311 8147Special weather statement, Sep 28, 4:56 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EDT WED SEP 28 2011
SCZ050-282145-
CHARLESTON-
456 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
THROUGH 545 PM EDT...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GARRIS LANDING...MOVING NORTHEAST AT 10
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...CAPE ISLAND...GARRIS LANDING...HAMPTON PLANTATION STATE
PARK...MCCLELLANVILLE AND SANTEE COASTAL RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3308 7933 3304 7934 3299 7948 3303 7953
3298 7954 3301 7955 3300 7957 3294 7960
3297 7955 3293 7957 3288 7970 3299 7976
3314 7961 3316 7956 3315 7952 3322 7944
3316 7935 3314 7926
TIME...MOT...LOC 2057Z 242DEG 10KT 3300 7965Special weather statement, Sep 28, 5:14 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
514 PM EDT WED SEP 28 2011
SCZ043-044-282200-
DORCHESTER-INLAND COLLETON-
514 PM EDT WED SEP 28 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LODGE...MOVING EAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...COLLETON...LODGE...PADGETTS...REEVESVILLE...SAINT GEORGE...
SMOAKS AND WILLIAMS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3309 8047 3298 8096 3307 8100 3310 8095
3310 8093 3307 8090 3309 8089 3313 8090
3314 8088 3328 8061
TIME...MOT...LOC 2115Z 252DEG 18KT 3311 8090The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 8:11 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 34 min |
| Sep 27, 8:31 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Sep 27, 8:34 PM EDT | Special Weather Statement | CHS | Colleton | 26 min |
| Sep 27, 8:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Sep 27, 11:38 PM EDT | Special Weather Statement | CHS | Allendale | 52 min |
| Sep 28, 12:27 AM EDT | Special Weather Statement | CHS | Allendale | 48 min |
| Sep 28, 12:45 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 60 min |
| Sep 28, 1:16 AM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Sep 28, 1:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Sep 28, 2:42 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 48 min |
| Sep 28, 4:24 AM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Sep 28, 7:17 AM EDT | Special Weather Statement | CHS | Berkeley | 43 min |
| Sep 28, 3:27 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Sep 28, 4:02 PM EDT | Special Weather Statement | CHS | Allendale | 28 min |
| Sep 28, 4:12 PM EDT | Special Weather Statement | CHS | Georgetown | 48 min |
| Sep 28, 4:14 PM EDT | Special Weather Statement | CHS | Allendale | 31 min |
| Sep 28, 4:56 PM EDT | Special Weather Statement | CHS | Berkeley | 49 min |
| Sep 28, 5:08 PM EDT | Areal Flood Advisory | CHS | Charleston | 32 min |
| Sep 28, 5:14 PM EDT | Special Weather Statement | CHS | Bamberg | 46 min |
| Sep 28, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester | 67 min |
| Sep 28, 7:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.